Alert archive / Arkansas / Tornado Warnings in 2001
Tornado Warning 57, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 28, 2001, 10:07 AM CDT for Chicot County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 28, 2001, 10:07 AM CDT (15:07 UTC)
- Expired
- May 28, 2001, 10:30 AM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chicot County, AR
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2228 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 281510 TORJAN ARC017-281530- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 1007 AM CDT MON MAY 28 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... CHICOT COUNTY IN SOUTHEAST ARKANSAS * UNTIL 1030 AM CDT * AT 1007 AM CDT...STORM SPOTTERS INDICATED A TORNADO ABOUT 4 MILES NORTHWEST OF LAKE VILLAGE...MOVING NORTHEAST AT 35 MPH. * THE TORNADO IS EXPECTED TO... MOVE MAINLY OVER RURAL AREAS OF NORTHERN CHICOT COUNTY. A TORNADO HAS BEEN CONFIRMED! TAKE COVER IN A STURDY BUILDING NOW. MOBILE HOMES AND VEHICLES ARE NOT SAFE. LAT...LON 3343 9142 3327 9142 3333 9121 3353 9120
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 28, 8:00 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 28, 8:00 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 800 AM CDT MON MAY 28 2001 UPDATED ZONES TO LOWER POPS BACK TO SCT CATEGORY AS CURRENT CONVECTION WINDS DOWN. .JAN... MS...NONE. LA...NONE. AR...NONE. 26
In the hours before
Special weather statement, May 28, 5:13 AM CDT, 4 hours 54 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 291200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 513 AM CDT MON MAY 28 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING NORTH OF A CROSSETT ARKANSAS...LEXINGTON...MACON MISSISSIPPI LINE. LARGE HAIL AND DAMAGING WILL BE THE PRIMARY SEVERE WEATHER THREATS IN THESE AREAS. A NEAR STATIONARY FRONTAL BOUNDARY...STRETCHING ACROSS NORTH MISSISSIPPI...WILL COMBINE WITH DAYTIME HEATING TO PRODUCE SCATTERED THUNDERSTORMS PRIMARILY ALONG AND NORTH OF HIGHWAY 82. THUNDERSTORMS MAY ALSO BE SOMEWHAT CONCENTRATED THIS AFTERNOON ALONG AND SOUTH OF HIGHWAY 98. A NORTHWARD MOVING SEA BREEZE FRONT WILL INTERACT WITH INCREASING INSTABILITY AND DAYTIME HEATING FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORMS THAT DEVELOP IN THESE AREAS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Tornado Warnings in Arkansas, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.